I have been taking 150MG of Effexor a day for about 1 year now. There was some weight gain. It did not affect my sexual experience one way or the other. Try to set up a healthy eating and exercise schedule.
ive also been taking effexor (225 mg )for about 2 years and i have actually experienced the opposite with the weight - i have lost a lot of weight and i feel it has curbed my appitite. As for the sexual desire- it has not affected my desire but i do have more difficulty reaching climax. Im not sure if it is related to the effexor or its just because im in new relationship.
I was on effexor for a year and yes I did gain about 30 lbs. I also lost my desire to have sex and could not even reach an orgasm at all. The worst part of this medication is trying to get off of it. The withdrawals are horrible. I switched to wellburtin xl and it works just as good for me and has no side effects, at lest to me. Everyone is different. Maybe talk to your doctor and see what he says. I wish you the best of luck!
I have been taking Effexor XR since April, and I haven't gained weight, but I had been dieting/exercising since January, lost 16 lbs by April, and since starting the medicine, I haven't been able to lose any more weight. But that could just be a coincidence. As far as sexual side effects, I've had very low libido, but I was like that before taking it anyway! :( But the medication is helping me feel better (I've been taking it for anxiety), so that is definitely a plus!
To Wanting: Effexor is an anti-depressant used for many different disorders such as Anxiety Disorders, or Depression.
I have been taking 150 mg of Effexor for 6 years now, it never affected my weight. I don't know if it affects my sex drive because I had only been having sex <1 month when I went on it. But I consider my sexual appetite to be pretty healthy. I wouldn't worry too much!
I had lost all of my baby weight 6 weeks after my baby was born. Thats when they said I had PPD. They had started me on effexor and worked my way up to 225mg. In 3 weeks i put on 30 lbs. Lost all of my sex drive. I do think that effexor is my number one problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.